MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INFINITY TIBIAL TRAY SIZE 1 TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC INFINITY TIBIAL TRAY SIZE 1 TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 33650001
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 02/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for evaluation as it remains implanted in the patient.If additional information becomes available, it will be provided on a supplemental report.Device remains implanted in patient.
 
Event or Problem Description
Previous total ankle replacement implanted.The patient has develop a medial malleolar stress fracture and the tibial implant has subsided and is now in a tilt.The patient needs to be revised to a invision revision implant and this is booked for early 2022.
 
Additional Manufacturer Narrative
The reported migration could be confirmed, since the ct-scan matches the alleged failure.The device inspection revealed the following: visual examination has shown that the implant has signs of explantation, as the locking mechanism to lock the poly in the tibial tray is badly damaged with signs of deformation and abrasion/chipping.Furthermore, it¿s visible that the plasma coating got damaged and came partially off, also visible yellow/gold shining discoloration/scratches which are most likely a result from explantation with a chisel.Medical profession reviewed the images and noted: the x-rays of (b)(6) 2021, show a well-aligned and properly sized tar implant with good restoration of the joint line at the original height.As far as i can see, the bone stock looks well and besides the two pinholes (with is sop with this tar), i see no radiographic abnormalities of the periprosthetic bone.The ct-scan are suggestive for some tilt of the talar component, nevertheless, its image quality is insufficient to state the presence of a stress fracture.There are many clinical factors that can affect the results of any surgery, such as surgical technique, pre-operative and post-operative care, the implant, patient pathology and daily activity.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
INFINITY TIBIAL TRAY SIZE 1 TOTAL ANKLE SYSTEM
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13019335
Report Number3010667733-2021-00014
Device Sequence Number11947494
Product Code HSN
UDI-Device Identifier00840420122483
UDI-Public00840420122483
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140749
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number33650001
Device Catalogue Number33650001
Device Lot Number1663280
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale